Alert archive / Ohio / River Flood Warnings in 2015

River Flood Warning 5, NWS Northern Indiana

March 13, 2015Henry County, Ohio

NWS Northern Indiana issued this river flood warning at Mar 13, 2015, 8:31 AM EDT for Henry County, Ohio. It was in force for 14 hr.

The area

The outline as issued.

The facts

Issued
Mar 13, 2015, 8:31 AM EDT (12:31 UTC)
Expired
Mar 13, 2015, 10:27 PM EDT
In force
14 hr
Issued by
NWS Northern Indiana
Area
Storm-based polygon
Flood severity
Moderate

County Henry County, OH

The radar

The Northern Indiana radar (KIWX), 126 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Maumee River at Napoleon (CPBO1).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

250 
WGUS43 KIWX 131231
FLWIWX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
831 AM EDT FRI MAR 13 2015

...The National Weather Service in NORTHERN INDIANA has issued a 
flood warning for the following rivers...

  Maumee River AT Napoleon affecting Henry County

.An ice jam was reported near Damascus Bridge in Napoleon. Flooding may
occur upstream as the water builds behind the dam. If the jam breaks
flooding could occur downstream.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC069-140000-
/O.NEW.KIWX.FL.W.0005.150313T1231Z-150314T0000Z/
/CPBO1.2.IJ.000000T0000Z.000000T0000Z.000000T0000Z.NO/
831 AM EDT FRI MAR 13 2015

The National Weather Service in NORTHERN INDIANA has issued a 

* Flood Warning for 
  The Maumee River at Napoleon
* until this evening.
* At 8 AM Friday the stage was 14.0 feet and falling.
* Flood stage is 12.0 feet.
* At 15.0 feet...Flood water threatens some buildings in the east
  end of Napoleon and causes several roads to become impassible.
* This crest compares to a previous crest of 14.2 feet which occurred 
  on Feb 13 2009.

&&

LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
      4128 8431                       

$$
3 follow-up statements
163 
WGUS83 KIWX 131410
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1010 AM EDT FRI MAR 13 2015

...The flood warning has been extended for the following rivers...
 
  Maumee River NEAR Defiance affecting Defiance and Henry Counties 
  Maumee River AT Napoleon affecting Henry County 
  Tiffin River NEAR Stryker affecting Defiance...Fulton and Williams 
  Counties 
 

.Ice jams and snowmelt led to mostly minor flooding across the area.
One ice jam was reported at the intersection of the Maumee and Auglaize river
in Defiance. This is causing flooding in Pontiac Park and Kingsbury Park. Reports
indicate that water is flowing over Front street in Kingsbury Park. Another ice jam
was reported at the Damascus Bridge in Napoleon. If the jams break...flooding could
occur downstream. Expect continued flooding upstream as water builds behind the jam.
Along the Tiffin River near Stryker, minor flooding is expected due to snowmelt and
recent rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-069-141410-
/O.EXT.KIWX.FL.W.0006.000000T0000Z-150317T1630Z/
/DEFO1.1.IJ.150312T1956Z.150313T1800Z.150316T1630Z.NO/
1010 AM EDT FRI MAR 13 2015

 The Flood Warning has been extended for
  The Maumee River NEAR Defiance
* until Tuesday afternoon.
* At 9 AM Friday the stage was 11.6 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will rise to a crest near 11.9 feet around  2 
  PM Friday March 13 and fall below flood stage around 12 PM Monday 
  March 16.
* at 12.3 feet...Flooding begins on Auglaize and East Front Streets 
  and in the rear of the building at Leever Glass.
* This crest compares to a previous crest of 12.4 feet which occurred 
  on Jan 15 2013.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

OHC069-141410-
/O.EXT.KIWX.FL.W.0005.000000T0000Z-000000T0000Z/
/CPBO1.2.IJ.150312T2305Z.150313T0245Z.000000T0000Z.NO/
1010 AM EDT FRI MAR 13 2015

 The Flood Warning has been extended for
  The Maumee River AT Napoleon
* until further notice.
* At 8 AM Friday the stage was 14.0 feet and falling.
* Flood stage is 12.0 feet.
* This crest compares to a previous crest of 14.2 feet which occurred 
  on Feb 13 2009.

&&

LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
      4128 8431                       

$$

OHC039-051-171-141410-
/O.EXT.KIWX.FL.W.0004.000000T0000Z-150319T0300Z/
/STRO1.1.SM.150313T0300Z.150315T1800Z.150318T0300Z.NO/
1010 AM EDT FRI MAR 13 2015

 The Flood Warning has been extended for
  The Tiffin River NEAR Stryker
* until Wednesday evening.
* At 9 AM Friday the stage was 11.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.1 feet around  8 
  PM Sunday March 15 and fall below flood stage around 11 PM Tuesday 
  March 17.
* At 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred 
  on Dec 25 2013.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
540 
WGUS83 KIWX 131606
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1206 PM EDT FRI MAR 13 2015

...The flood warning continues for the following rivers... 

  Maumee River NEAR Defiance affecting Defiance and Henry Counties 
  Maumee River AT Napoleon affecting Henry County 
  Tiffin River NEAR Stryker affecting Defiance...Fulton and Williams
  Counties 
 

.Ice jams and snowmelt led to mostly minor flooding across the area.
One ice jam was reported at the intersection of the Maumee and Auglaize river
in Defiance. This is causing flooding in Pontiac Park and Kingsbury Park. Reports
indicate that water is flowing over Front street in Kingsbury Park. Another ice jam
was reported at the Damascus Bridge in Napoleon. Water is backing up behind the jam
and impacting homes along the river east of SR-6 near CR-7. If the jams 
break...flooding could occur downstream. Expect continued flooding upstream as water
builds behind the jam. Along the Tiffin River near Stryker, minor flooding is 
expected due to snowmelt and recent rainfall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message...Never drive vehicles through flooded areas. the 
water may be too deep to allow safe passage. Never allow children to 
play in or near flood waters. Stay tuned to NOAA Weather Radio or 
local media for further statements and updated forecasts.

Detailed river forecasts and more information can be found on the 
internet at www.weather.gov/iwx under Hydrology...  Rivers and Lakes.


All times are in Eastern Time. This statement will be updated in 
about 24 hours or sooner if necessary.

&&

OHC039-069-141606-
/O.CON.KIWX.FL.W.0006.000000T0000Z-150317T1630Z/
/DEFO1.1.IJ.150312T1956Z.150313T1600Z.150316T1630Z.NO/
1206 PM EDT FRI MAR 13 2015

The Flood Warning continues for
  The Maumee River NEAR Defiance
* until Tuesday afternoon.
* At 12 PM Friday the stage was 11.9 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 10.0 feet.
* Forecast...The river will fall below the 10.0 foot flood stage 
  around 12 PM Monday March 16.
* at 12.3 feet...Flooding begins on Auglaize and East Front Streets 
  and in the rear of the building at Leever Glass.
* This crest compares to a previous crest of 12.4 feet which occurred 
  on Jan 15 2013.

&&

LAT...LON 4121 8465 4127 8467 4131 8431 4128 8431


$$

OHC069-141606-
/O.CON.KIWX.FL.W.0005.000000T0000Z-000000T0000Z/
/CPBO1.U.IJ.150312T2305Z.000000T0000Z.000000T0000Z.UU/
1206 PM EDT FRI MAR 13 2015

The Flood Warning continues for
  The Maumee River AT Napoleon
* until further notice.
* At 11 AM Friday the stage was 13.3 feet and falling.
* Flood stage is 12.0 feet.
* at 12.5 feet...Recreational campgrounds near Napoleon begin to 
  flood.
* This crest compares to a previous crest of 13.1 feet which occurred 
  on May 11 2003.

&&

LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
      4128 8431                       

$$

OHC039-051-171-141605-
/O.CON.KIWX.FL.W.0004.000000T0000Z-150319T0300Z/
/STRO1.1.SM.150313T0300Z.150315T1800Z.150318T0300Z.NO/
1206 PM EDT FRI MAR 13 2015

The Flood Warning continues for
  The Tiffin River NEAR Stryker
* until Wednesday evening.
* At 11 AM Friday the stage was 11.1 feet and rising.
* Minor flooding is occurring and Minor flooding is forecast.
* Flood stage is 11.0 feet.
* Forecast...The river will rise to a crest near 12.1 feet around  8 
  PM Sunday March 15 and fall below flood stage around 11 PM Tuesday 
  March 17.
* at 12.0 feet...Portions of State Route 66 flood north of Archbold.
* This crest compares to a previous crest of 11.9 feet which occurred 
  on Dec 25 2013.

&&

LAT...LON 4130 8444 4149 8446 4159 8439 4159 8429
      4130 8438                       

$$
589 
WGUS83 KIWX 140227
FLSIWX
 
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE NORTHERN INDIANA 
1027 PM EDT FRI MAR 13 2015

...The flood warning is cancelled for the following rivers...
 
  Maumee River AT Napoleon affecting Henry County
 
This will be the last statement for this high water event.

OHC069-140257-
/O.CAN.KIWX.FL.W.0005.000000T0000Z-150314T0227Z/
/CPBO1.2.IJ.150312T2305Z.150313T0245Z.150313T2224Z.NO/
1027 PM EDT FRI MAR 13 2015

The Flood Warning is cancelled for
  The Maumee River AT Napoleon
* At 8 PM Friday the stage was 11.1 feet
* Flood stage is 12.0 feet.
* The river fell below flood stage Friday evening.
* Forecast...The river will fall to near 10.1 feet around  2 AM 
  Saturday March 14.

&&

LAT...LON 4131 8431 4146 8407 4141 8401 4129 8415
      4128 8431                       

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this river flood warning went out at Mar 13, 6:46 AM EDT, 1 hour 45 minutes earlier.

Area forecast discussion, Mar 13, 6:46 AM EDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
646 AM EDT FRI MAR 13 2015

.SYNOPSIS...
ISSUED AT 306 AM EDT FRI MAR 13 2015

A LOW PRESSURE SYSTEM OVER THE WESTERN GULF OF MEXICO WILL MOVE
NORTH INTO ARKANSAS TODAY... ALLOWING FOR SOME LIGHT RAIN TO
OVERSPREAD THE OHIO VALLEY... LIKELY REACHING FAR SOUTHERN
PORTIONS OF OUR AREA BY THIS EVENING. HIGHS THIS AFTERNOON WILL
RANGE IN THE LOW TO MID 50S.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 306 AM EDT FRI MAR 13 2015

COMPLICATED NR TERM IN FACE OF EJECTING SRN STREAM SW OUT OF S TX
AND AHD OF INCOMING NRN STREAM SW ACRS WRN ND. WATER VAPOR LOOP AT
LEAST CONFIRMS PREPONDERANCE OF SHRT TERM GUIDANCE IN SQUASHING A
MORE NWD ADVANCE OF ASSOCD/SRN STREAM MSTR PLUME AND QUITE EVIDENT
W/GENERALLY W-E MID LVL CONFLUENCE ZONE ORIENTED ALG 42N LAT. THUS
SEE ALL THE MORE REASON IN REFLECTION OF 00Z RAOBS FM KDVN TO KDTX
TO TRUNCATE NRN EXTENT OF MENTIONABLE POPS THROUGH THE PD. WHILE
LIGHT RAIN REMAINS LIKELY FAR SE EARLY THIS AFTN MORE SIG QPF WILL
FOLLOW THE OH RVR CORRIDOR.

OTRWS W/SIG AND DEEPENING MID-HIGH CLD SHIELD OVERSPREADING CWA
ALREADY...HAVE CUT BACK ON MAX TEMPS THIS AFTN ESP FAR E/SE.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 306 AM EDT FRI MAR 13 2015

A QUIET STRETCH OF WX ANTICIPATED LOCALLY THIS WEEKEND INTO NEXT
WEEK WITH PRIMARY WNW FLOW SHORTWAVE TRACK DISPLACED NORTH THROUGH
THE NORTHERN LAKES/SE CANADA/NEW ENGLAND. THESE FEATURES WILL DROP
SEVERAL TRAILING COLD FRONTS THROUGH THE AREA RESULTING IN A
VARIABLE TEMP REGIME. THE FIRST FRONT SHOULD SHUNT DEEPER MOISTURE
AND RAIN SHOWER CHANCES OFF TO THE SOUTHEAST AT OR SHORTLY AFTER 12Z
SATURDAY SUPPORTING A MAINLY DRY DAY. HIGH PRESSURE WILL BUILD IN
LATER SATURDAY INTO SUNDAY AS MID/UPPER LEVEL HEIGHTS QUICKLY BUILD
BEHIND SATURDAY'S GLANCING SHOT OF COOLER AIR. HIGH SHIFTING OFF TO
THE SOUTHEAST IN TANDEM WITH TIGHTENING OF THE LOW LEVEL HEIGHT
FIELD WILL ALLOW WARM ADVECTION TO BEGIN IN EARNEST BY SUNDAY
NIGHT-EARLY MONDAY...WITH MONDAY LIKELY THE WARMEST/WINDIEST DAY OF
THE PERIOD IN ADVANCE OF THE NEXT COLD FRONT PROGGED TO DROP THROUGH
MONDAY EVENING. COOLER/MORE SEASONABLE TEMPS WILL RETURN
POST-FRONTAL TUESDAY-THURSDAY AS AN EXPANSIVE AREA OF HIGH PRESSURE
BUILDS IN FROM THE PLAINS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 644 AM EDT FRI MAR 13 2015

VFR CONDS TO START. HWVR NRN EXTENT OF NWD ADVTG LL MSTR PLUME
ASSOCD/W EJECTING SRN STREAM SW OUT OF S TX XPCD TO REACH KFWA
TERMINAL BY MID AFTN W/A PD OF INITIAL MVFR GIVING WAY TO IFR
CONDS THIS EVE IN --RA OR DZ. NO FLIGHT CONCERNS AT KSBN THIS PD.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...T
SHORT TERM...T
LONG TERM...STEINWEDEL
AVIATION...T

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Mar 13, 3:59 AM EDT, 4 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
359 AM EDT FRI MAR 13 2015

INZ003>009-012>018-020-022>027-032>034-LMZ043-046-MIZ077>081-OHZ001-
002-004-005-015-016-024-025-140800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-
DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
359 AM EDT FRI MAR 13 2015 /259 AM CDT FRI MAR 13 2015/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA...SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS
OF SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE
PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS. THE THREAT OF
RAPID RIVER LEVEL RISES WILL CONTINUE IN AREAS PRONE TO ICE JAMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

CONTINUED SNOWMELT...COMBINED WITH FROZEN GROUND...WILL CAUSE
PONDING OF WATER IN LOW AND POOR DRAINAGE AREAS. THE THREAT OF RAPID
RIVER LEVEL RISES WILL CONTINUE IN AREAS PRONE TO ICE JAMS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 9:30 AM EDTRiver Flood WarningIWXDefiance, Henry4 days

Nearby

River Flood Warnings in Ohio, 2015Every river flood warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.